Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 10, 2016, 6:10 AM CDT for Dent County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2016, 6:10 AM CDT (11:10 UTC)
- Expired
- May 10, 2016, 6:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dent County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.1
The text
As transmitted.
769
WUUS53 KSGF 101110
SVRSGF
MOC065-101145-
/O.NEW.KSGF.SV.W.0052.160510T1110Z-160510T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
610 AM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 645 AM CDT
* AT 610 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALEM...
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SALEM... BANGERT...
SLIGO... HOWES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3764 9160 3779 9162 3779 9131 3771 9131
3770 9130 3769 9115 3767 9116
TIME...MOT...LOC 1110Z 258DEG 38KT 3772 9155
HAIL...1.00IN
WIND...<50MPH
$$
BOXELL2 follow-up statements
696
WWUS53 KSGF 101125
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 AM CDT TUE MAY 10 2016
MOC065-101145-
/O.CON.KSGF.SV.W.0052.000000T0000Z-160510T1145Z/
DENT MO-
625 AM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR NORTHEASTERN DENT COUNTY...
AT 625 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CHERRYVILLE...OR 12 MILES NORTHEAST OF SALEM...MOVING EAST AT 45
MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SLIGO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3765 9141 3779 9152 3779 9131 3771 9131
3770 9130 3769 9115 3767 9116
TIME...MOT...LOC 1125Z 258DEG 38KT 3775 9135
HAIL...1.25IN
WIND...<50MPH
$$
BOXELL438
WWUS53 KSGF 101142
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 AM CDT TUE MAY 10 2016
MOC065-101152-
/O.EXP.KSGF.SV.W.0052.000000T0000Z-160510T1145Z/
DENT MO-
642 AM CDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENT COUNTY WILL
EXPIRE AT 645 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3765 9141 3779 9152 3779 9131 3771 9131
3770 9130 3769 9115 3767 9116
TIME...MOT...LOC 1140Z 258DEG 38KT 3775 9135
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:21 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 10, 3:21 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 321 AM CDT TUE MAY 10 2016 .SHORT TERM...(Today and tonight) Issued at 234 AM CDT Tue May 10 2016 An upper level short wave trough will continue to move east across central Missouri this morning. Scattered showers and thunderstorms will continue this morning across central Missouri and the eastern Missouri Ozarks along the nose of a low level jet stream associated with that wave. This activity will diminish from west to east as the morning progresses. By this afternoon, an upper level short wave ridge and associated warming mid-level temperatures should effectively shut down thunderstorm potential for most areas. There may be an outside shot for an isolated storm across far south-central Missouri or the eastern Ozarks where convective inhibition will be weaker. With plenty of sunshine expected by afternoon, high temperatures today will warm into the upper 70s to lower 80s...with a few middle 80s readings expected back towards I-49. Isentropic upglide will then increase tonight as a low level jet stream noses into the area in conjunction with a surface warm front lifting north. Inspection of forecast soundings indicates potential for scattered thunderstorms with only a weak capping inversion present for parcels lifted in the 825-700 mb layer. Additionally, there will be the potential for patchy fog as low level moisture begins to increase. .LONG TERM...(Wednesday through Monday) Issued at 234 AM CDT Tue May 10 2016 Wednesday and Wednesday night will be interesting across the region. First off, there appears to be the potential for a mesoscale convective system (MCS) to develop across northeastern Kansas during the predawn hours and then slide to the east- southeast towards central Missouri during the morning hours. Meanwhile, the atmosphere will become highly unstable by the afternoon with MLCAPEs easily reaching into the 2000-3000 J/kg range. Values may even exceed 3000 J/kg across western Missouri as low level moisture begins to pool ahead of an approaching cold front. It is quite possible that overnight/early morning convection (possibly including that MCS) could throw out outflow boundaries that trigger convection into the afternoon. Additionally, the aforementioned cold front will likely initiate convection during the late afternoon/early evening across southeastern Kansas and west-central Missouri. The setup then remains favorable for what should be a squall line pushing southeast across much of the area Wednesday night. Storms that initiate in the afternoon and evening will have a decent potential for damaging wind gusts given the presence of high theta-e differentials (25-35 Kelvin). While deep layer shear will be on the weak side, there will be a threat for some large hail given the expected high amounts of CAPE. Outside of the storms, Wednesday may be the first day with a true summer feel to it. High temperatures will make it into the lower to middle 80s with surface dew points in the middle to perhaps even upper 60s. This will result in heat indices getting into the upper 80s over some areas. Cooler weather and a drier air mass will then return to the Ozarks to finish the work week. Models then bring another front through the area Friday night with perhaps another quick round of showers and thunderstorms. The setup for late this weekend and early next week then continues to look interesting. Global models indicate the upper level flow becoming either westerly or west-southwesterly with several embedded short wave troughs. This would support that front hanging up and becoming quasi-stationary somewhere across the region. If and where this happens, there would be an increasing risk for heavy rainfall. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1209 AM CDT Tue May 10 2016 For the KSGF, KJLN, and KBBG TAFS: An outflow boundary is pushing east across the area currently. Showers and thunderstorms will develop along the boundary as it tracks east. This boundary and convection will be east of the KJLN by the start of the TAF period, but will affect the KSGF and KBBG sites overnight. MVFR to IFR conditions can be expected with the showers and thunderstorms. Winds will also shift with the boundary to the west to northwest, but will then go back o the south to southwest through much of the day Tuesday. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Wise
Hazardous weather outlook, May 10, 4:28 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 428 AM CDT TUE MAY 10 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 428 AM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE OUTLOOK AREA THIS MORNING. THE MAIN POTENTIAL HAZARD WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. ADDITIONAL WIDELY SCATTERED THUNDERSTORMS ARE THEN EXPECTED TONIGHT WITH CLOUD TO GROUND LIGHTNING AGAIN BEING THE MAIN POTENTIAL HAZARD. PATCHY FOG WITH VISIBILITIES OF A MILE OR LESS IS EXPECTED OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY ON WEDNESDAY WITH THUNDERSTORM CHANCES THEN INCREASING WEDNESDAY EVENING AND OVERNIGHT AS A COLD FRONT MOVES SOUTHEAST THROUGH THE OUTLOOK AREA. THERE IS AN ELEVATED RISK FOR DAMAGING WIND GUSTS WITH THESE STORMS FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. LARGE HAIL TO THE SIZE OF HALF DOLLARS WILL ALSO BE POSSIBLE FROM A FEW STORMS. ANY REMAINING THUNDERSTORMS SHOULD THEN END THURSDAY MORNING. ANOTHER FRONT WILL THEN BRING A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT. MORE THUNDERSTORMS WILL THEN BE POSSIBLE FROM LATE THIS WEEKEND INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY BECOMES NEARLY STATIONARY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:19 PM CDT | Special Weather Statement | SGF | Shannon | 26 min |
| May 9, 7:37 PM CDT | Special Weather Statement | SGF | Oregon | 38 min |
| May 9, 7:51 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 39 min |
| May 9, 7:56 PM CDT | Areal Flood Advisory | SGF | Howell, Ozark | 6 hr |
| May 9, 8:18 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 3 hr |
| May 9, 9:02 PM CDT | Areal Flood Advisory | SGF | Oregon, Shannon | 6 hr |
| May 9, 11:38 PM CDT | Areal Flood Advisory | SGF | Oregon | 6 hr |
| May 9, 11:42 PM CDT | Special Weather Statement | SGF | Jasper | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.